Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 13, NWS San Angelo, TX

March 26, 2018Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 26, 2018, 4:56 PM CDT for Throckmorton County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2018, 4:56 PM CDT (21:56 UTC)
Expired
Mar 26, 2018, 5:30 PM CDT
In force
34 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 4:56 PM CDTHAIL 1.752 N Throckmorton, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 12:37 PM CDTSevere Thunderstorm WatchSPC8 hr
Mar 26, 2:56 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2018-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2018-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted.

432 
WUUS54 KSJT 262156
SVRSJT
TXC447-262230-
/O.NEW.KSJT.SV.W.0013.180326T2156Z-180326T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
456 PM CDT MON MAR 26 2018

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Throckmorton County in west central Texas...

* Until 530 PM CDT

* At 455 PM CDT, a severe thunderstorm was located near Elbert, or 7
  miles northeast of Throckmorton, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Elbert around 500 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3305 9895 3304 9896 3332 9936 3340 9923
      3340 9896
TIME...MOT...LOC 2155Z 227DEG 49KT 3327 9911 

HAIL...1.00IN
WIND...60MPH
 
$$

KRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:46 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 26, 3:46 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
346 PM CDT Mon Mar 26 2018

.Discussion...

...Severe Thunderstorms Possible This Afternoon and Tonight...

Severe Thunderstorm Watch 19 continues in effect for all of the
Big Country area along/north of I-20, until 9 PM CDT. A new Severe
Thunderstorm Watch (#20) is in effect for much of the Concho
Valley, along with Schleicher and Crockett Counties, until 2 AM
CDT Tuesday. Scattered strong to severe thunderstorms are
occurring at mid-afternoon across the northern and western Big
Country, ahead of a dryline. The dryline extends from Fisher
County southwest to near Fort Stockton. Other thunderstorm
development is expected farther south along the dryline late this
afternoon. Thunderstorm coverage is expected to increase across
our northern and western counties this evening and early tonight,
with the convective activity overspreading much of the rest of
west-central Texas during the night. Moderate instability combined
with favorable vertical shear will support a large hail threat
for large hail and damaging winds across our area northwest of a
Brownwood to Sonora line. Very large hail (larger than golfball
size) is a threat across the Big Country area. With precipitable
water values of 1 to 1.5 inches (much above normal for late March)
and the possibility of training convection, will have a
possibility of localized flooding from heavy rainfall.

On Tuesday and Tuesday night, additional development of showers
and thunderstorms is expected. Some strong to severe storms will
be possible, with the main threat southeast of a Brownwood to
Sonora line. A cold front will move south into the Big Country
Tuesday evening, and make slow progress into our central counties
Tuesday night. A cooling trend in temperatures is expected Tuesday
through Wednesday.

An upper level low will develop over Arizona tonight, and then
track slowly east across southern New Mexico Tuesday night. This
system is progged to open into a trough move east into West Texas
on Wednesday. Chances for showers and thunderstorms will continue
across our area on Wednesday, with rain chances shutting off as
the trough axis shifts east across our area.

Dry conditions are expected Thursday into the weekend. A weak
cold front progged to enter our northern counties Thursday
afternoon, with a stronger cold frontal passage for our forecast
area Saturday afternoon and night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 59  72  49  64 /  70  50  80  50
San Angelo 	 59  77  52  71 /  70  50  70  40
Junction 	 63  75  58  73 /  50  60  70  50
Brownwood 	 62  72  54  66 /  70  60  80  60
Sweetwater 	 58  72  49  64 /  70  50  70  40
Ozona      	 60  76  54  72 /  60  50  60  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

19
Hazardous weather outlook, Mar 26, 3:53 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
353 PM CDT Mon Mar 26 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272100-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
353 PM CDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorm coverage will increase through this evening and
tonight across West Central Texas. Large hail and damaging
winds are possible, across the area northwest of of a Brownwood
to Sonora line. There is also an isolated tornado threat. The
highest hail threat, for golfball or larger size hail, is across
the area northwest of a Barnhart to Albany line late this
afternoon into tonight prior to Midnight. In addition to the
severe weather threat, heavy rainfall is likely and could lead to
localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will be possible Tuesday through Wednesday. A few
strong to severe thunderstorms will be possible, especially
Tuesday afternoon and Tuesday night. The main hazards will be
dangerous lightning, damaging winds, and large hail. Heavy
rainfall will be possible, and this may lead to localized
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is ongoing this afternoon and may be needed
through much of tonight.

In the hours before

Special weather statement, Mar 26, 3:45 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
345 PM CDT MON MAR 26 2018

TXZ098-099-262130-
Haskell TX-Throckmorton TX-
345 PM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND CENTRAL
THROCKMORTON COUNTIES UNTIL 430 PM CDT...

At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Stamford Marina, or 15 miles southeast of Haskell, moving
northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Throckmorton around 410 PM CDT.

Other locations impacted by this storm include The Intersection Of
US-183 And US-283 and The Intersection Of US-380 And Highway 222.

A severe thunderstorm watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3314 9895 3308 9895 3297 9949 3304 9960
      3340 9922 3340 9916
TIME...MOT...LOC 2045Z 229DEG 40KT 3304 9950

KRD
Special weather statement, Mar 26, 3:55 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
355 PM CDT MON MAR 26 2018

TXZ098-113-262145-
Haskell TX-Jones TX-
355 PM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL AND NORTHERN
JONES COUNTIES UNTIL 445 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Neinda, or near Hamlin, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Haskell, Stamford, Paint Creek and Lake Stamford Marina around 430
  PM CDT.

Other locations impacted by this storm include Tuxedo.

A severe thunderstorm watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3304 9946 3302 9947 3295 9959 3296 9961
      3294 9961 3272 10003 3285 10015 3289 10015
      3296 10006 3296 9999 3302 9999 3327 9969
TIME...MOT...LOC 2055Z 229DEG 40KT 3286 10003

KRD
Local storm report, Mar 26, 4:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service San Angelo Tx
402 PM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             8 S ROBY                32.63N 100.38W
03/26/2018  E1.75 INCH       FISHER             TX   BROADCAST MEDIA

            PICTURE RECEIVED ON TWITTER VIA BROADCAST MEDIA

&&

EVENT NUMBER SJT1800024

AJW
Local storm report, Mar 26, 4:23 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service San Angelo Tx
423 PM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             4 E TUXEDO              32.93N  99.88W
03/26/2018  E1.00 INCH       JONES              TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1800025

AJW
Special weather statement, Mar 26, 4:34 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
434 PM CDT MON MAR 26 2018

TXZ099-114-262215-
Throckmorton TX-Shackelford TX-
434 PM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHACKELFORD AND
SOUTHEASTERN THROCKMORTON COUNTIES UNTIL 515 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Albany, moving northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Albany around 440 PM CDT.
  Fort Griffin around 455 PM CDT.
  Woodson around 510 PM CDT.

Other locations impacted by this storm include The Intersection Of
US-283 And Ranch Road 209, US-183 Near The Throckmorton-
Stephens County Line, McCarty Lake and US-180 Near The Shackelford-
Stephens County Line.

A severe thunderstorm watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3297 9895 3295 9900 3295 9909 3276 9910
      3258 9943 3271 9958 3310 9913
TIME...MOT...LOC 2133Z 227DEG 41KT 3274 9942

KRD
Local storm report, Mar 26, 4:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service San Angelo Tx
446 PM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             11 N THROCKMORTON       33.34N  99.18W
03/26/2018  E1.00 INCH       THROCKMORTON       TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1800026

AJW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:08 PM CDTSpecial Weather StatementSJTHaskell22 min
Mar 26, 1:29 PM CDTSpecial Weather StatementSJTHaskell31 min
Mar 26, 1:45 PM CDTSpecial Weather StatementSJTHaskell30 min
Mar 26, 1:51 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford39 min
Mar 26, 2:00 PM CDTSpecial Weather StatementSJTSterling30 min
Mar 26, 2:09 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton51 min
Mar 26, 2:20 PM CDTAreal Flood AdvisorySJTHaskell, Throckmorton115 min
Mar 26, 2:23 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton37 min
Mar 26, 2:32 PM CDTSpecial Weather StatementSJTJones28 min
Mar 26, 2:43 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan32 min
Mar 26, 2:59 PM CDTSpecial Weather StatementSJTThrockmorton16 min
Mar 26, 3:13 PM CDTSpecial Weather StatementSJTUpton47 min
Mar 26, 3:17 PM CDTSpecial Weather StatementSJTFisher43 min
Mar 26, 3:24 PM CDTSevere Thunderstorm WarningSJTFisher, Jones33 min
Mar 26, 3:45 PM CDTSpecial Weather StatementSJTThrockmorton45 min
Mar 26, 3:55 PM CDTSpecial Weather StatementSJTHaskell50 min
Mar 26, 4:12 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Throckmorton48 min
Mar 26, 4:34 PM CDTSpecial Weather StatementSJTShackelford41 min
Mar 26, 4:43 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton47 min
Mar 26, 5:28 PM CDTSevere Thunderstorm WarningSJTThrockmorton32 min
Mar 26, 6:16 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling44 min
Mar 26, 6:26 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan49 min
Mar 26, 6:53 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.